Alert archive / Kentucky / River Flood Warnings in 2014
River Flood Warning 29, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Dec 6, 2014, 10:08 AM EST for Bourbon County, Kentucky. It took effect at Dec 6, 2014, 2:21 PM EST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2014, 10:08 AM EST (15:08 UTC)
- In effect from
- Dec 6, 2014, 2:21 PM EST
- Expired
- Dec 7, 2014, 2:06 AM EST
- In force
- 12 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
101
WGUS43 KLMK 061508
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1008 AM EST SAT DEC 6 2014
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
.One to two inches of rain fell over the basin in the past 36 hours
which will cause the river to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-070308-
/O.NEW.KLMK.FL.W.0029.141206T1921Z-141207T0706Z/
/PRSK2.1.ER.141206T1921Z.141206T2100Z.141207T0106Z.NO/
1008 AM EST SAT DEC 6 2014
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Stoner Creek at Paris.
* from this afternoon to late tonight.
* At 10:03 AM Saturday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.2 feet by late this afternoon. The river will fall
below flood stage by this evening.
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
* Flood History...This crest compares to a previous crest of 18.2
feet on May 1 2014.
&&
RL
RL
LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
3816 8425 3804 8413
$$
KYC099-070307-
/O.ROU.KLMK.HY.S.0000.000000T0000Z-000000T0000Z/
/MFVK2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1008 AM EST SAT DEC 6 2014
Forecast information for
Green River at Munfordville.
* At 9:00 AM Saturday the stage was 5.9 feet.
* Flood stage is 28.0 feet.
* No flooding is currently forecast.
&&
LAT...LON 3731 8539 3738 8575 3728 8610 3719 8604
3728 8577 3721 8542
$$1 follow-up statement
532
WGUS83 KLMK 070300
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EST SAT DEC 6 2014
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-070330-
/O.CAN.KLMK.FL.W.0029.000000T0000Z-141207T0706Z/
/PRSK2.1.ER.141206T2045Z.141206T2255Z.141207T0154Z.NO/
1000 PM EST SAT DEC 6 2014
The flood warning is cancelled for
the Stoner Creek at Paris.
* At 9:44 PM Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 8:54 PM Saturday.
* Forecast...The river will continue to fall to feet by .
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
* Flood History...This crest compares to a previous crest of 18.1
feet on Mar 5 2008.
&&
LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
3816 8425 3804 8413
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 6, 8:28 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 6, 8:28 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 828 AM EST Sat Dec 6 2014 ...Forecast Update... Issued at 827 AM EST Sat Dec 6 The most widespread rain showers this morning are across south and east central Kentucky. Behind these, isolated to scattered very light showers/drizzle continue. Have updated the forecast to reflect the current radar trends as well as bring it in line with current temperature observations. Many locations across southern IN and north central KY have fallen into the lower to mid 40s. Temperatures are expected to hold fairly steady in these locations today. Elsewhere, temps will continue to fall as the front passes through. .SHORT TERM (Now through Sunday)... Issued at 245 AM EST Sat Dec 6 2014 The synoptic pattern this morning features a generally low-amplitude shortwave trough pushing through the Ohio Valley, with an upstream ridge across the central CONUS. This ridge will build into the Ohio Valley through the short term period, allowing for improving conditions through the weekend. It continues to be a soggy morning across the region, as a PV anomaly and associated surface low pass through the Ohio Valley. In fact, the latest surface analysis places the surface low just north of the Louisville metro. A trailing cold front was located from southern Indiana southwest into western KY. This cold front will slowly progress east this morning, passing through the entire region by the late morning hours. Along this front, a broken line of showers with a few embedded rumbles of thunder have developed. These will continue to quickly push east through the morning hours. However, conditions should quickly begin to dry out by late this morning as the trough and surface low push out. Forecast soundings and cross-sections depict a stout inversion developing today with low-level moisture remaining trapped (especially off the NAM) underneath, thus have trended cloud cover up a bit for this afternoon. Daytime highs will be this morning, with temperatures falling into the 40s by this afternoon as cold air advection commences. A strong surface ridge will build into the northern Great Lakes tonight, but we will still remain sandwiched between the departing low and this ridge which will keep the pressure gradient tight across the region. Therefore, winds should remain up tonight which will help to limit radiational cooling. Additionally, there will likely be some clouds hanging around so despite the presence of a cooler airmass, temperatures won't completely tank and will remain in upper 20s and 30s. Sunshine will finally peak out for Sunday! An approaching system may spread some high clouds in toward the end of the day, but almost everyone should see some sunshine. Unfortunately, even with the sunshine, shallow mixing and NNE surface flow will only allow temperatures to climb into the low to mid 40s. .LONG TERM (Sunday night through Friday)... Issued at 300 AM Sat Dec 6 2014 Latest GFS, ECMWF, and GEM are in pretty good agreement during long term period on the synoptic scale. Modest ridging aloft will move across the Ohio Valley early in the forecast period, to be replaced by a significant shortwave trough that will dig southeast out of the northern Plains into the Great Lakes and Ohio Valley by Tuesday of next week. This trough will induce a storm over the northeastern U.S. by mid next week, but should not have substantial effect over our area except for colder weather. Another weaker shortwave follows across the Great Lakes around Thursday, followed by substantial ridging aloft which current models move east from the Plains into the Ohio Valley next weekend. In daily weather conditions, this pattern favors dry weather over southern IN and central KY through most of the forecast period. The system on Tuesday will push a cold front southeast across our area, which will bring in colder air. Highs Monday should reach the upper 40s in southern IN and 50-55 in central KY. The cold frontal passage will result in highs in the upper 30s to lower 40s for Tuesday and Wednesday with lows in the 20s Wednesday and Thursday mornings. As the cold front passes, there may be enough moisture for scattered rain showers over our eastern/northeastern one-third or so of the forecast area Monday night into Tuesday morning. At this time, precip type appears to be liquid as boundary layer temps will be too warm ahead of the front. Then, deeper moisture aloft should exit before colder air aloft arrives behind the front with a lack of ice crystal production resulting in only scattered light rain showers Tuesday morning over the east. The rest of the forecast period appears dry, with the weak shortwave Thursday not expected to have much tangible effect on our area. Temperatures will moderate by next Friday and Saturday, with well above normal temperatures possible by next Sunday if the current model solutions verify. && .AVIATION (12Z TAF Update)... Issued at 605 AM EST Sat Dec 6 2014 IFR cigs with generally MVFR vsbys continue this morning as an area of low pressure pushes through the Ohio Valley. The surface cold front has already pushed through KSDF and KBWG, thus gusty northerly winds will continue for the next several hours at these sites. The front will approach KLEX in the next hour or two, shifting winds to the north there as well. Otherwise, generally IFR cigs (FL006-FL009) will continue through much of the morning hours at all sites. The bases may rise just enough by late this morning into early this afternoon to bring cigs to MVFR. Otherwise, the precipitation will taper off later this morning. MVFR cigs look to linger into tonight as well, although confidence in just how long into the night they'll last is rather low at this time. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........EER Short Term.....KJD Long Term......TWF Aviation.......KJD
Hazardous weather outlook, Dec 6, 3:18 AM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 318 AM EST SAT DEC 6 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 318 AM EST SAT DEC 6 2014 /218 AM CST SAT DEC 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KJD/TWF
Nearby
River Flood Warnings in Kentucky, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.